MAUDE Adverse Event Report: MAQUET CRITICAL CARE AB FLOW-E ANESTHESIA SYSTEM; GAS-MACHINE, ANESTHESIA

MAQUET CRITICAL CARE AB FLOW-E ANESTHESIA SYSTEM; GAS-MACHINE, ANESTHESIA
Model Number 6887900
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while the anesthesia system was used for treatment the measured peep (positive end expiratory pressure) was higher than set.There was no patient harm.Manufacturer's reference #: (b)(4).
 
Additional Manufacturer Narrative
The investigation of this complaint has been completed.The biomedical engineer investigated the system after the event.No faults were found, and no parts were replaced.The system was returned in clinical use without any further issues reported.The device logs were received for evaluation.Evaluation of the log shows that a successful system checkout and leakage test were performed before the event.The log shows that the treatment was started in volume control ventilation and after four hours changed to pressure support ventilation.Some clinical alarms were generated such as expiratory minute volume high and fico2 high.After another 1.5 hour the ventilation mode was changed to volume control ventilation and alarms for airway pressure high started to be generated.A change back to pressure support was performed and alarms for peep high were generated.After this were several changes between volume control ventilation, manual ventilation and pressure support ventilation performed and alarms for airway pressure high and peep high were continuously generated.The treatment was ended, and the system set to standby.The system was turned off, turned on, a successful system checkout and leakage test were performed and thereafter the treatment was started again.Based on the settings it was with same patient connected.The case was started in volume control ventilation, and within a few seconds alarms for peep high and airway pressure high were generated.The treatment was ended.The trend log shows that measured peep and airway pressure increased in the end of the treatment.The technical log has no recordings during this date, which indicate the absence of technical malfunctions in the system.The evaluation of the logs indicates that the alarms for peep high and airway pressure high was caused by an increased expiratory resistance.The root cause of the reported event has not been determined in this investigation.Our conclusion, based on the investigation on-site and the log evaluation, is that there was no technical malfunction in the system at the time of the event.
 
Event or Problem Description
Manufacturer's reference #: (b)(4).

Brand Name
FLOW-E ANESTHESIA SYSTEM
Common Device Name
GAS-MACHINE, ANESTHESIA
Manufacturer (Section D)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer (Section G)
MAQUET CRITICAL CARE AB
roentgenvagen 2
solna
Manufacturer Contact
caroline kabbabe
roentgenvagen 2
solna 
MDR Report Key20619857
Report Number8010042-2024-0001820
Device Sequence Number18005368
Product Code BSZ
UDI-Device Identifier07325710010457
UDI-Public(01)07325710010457(11)220711
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K191027
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6887900
Device Catalogue Number6887900
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer02/18/2025
Initial Report FDA Received Date11/06/2024
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown